EconPapers    
Economics at your fingertips  
 

A Functional-Coefficient VAR Model for Dynamic Quantiles with Constructing Financial Network

Zongwu Cai and Xiyuan Liu
Additional contact information
Zongwu Cai: Department of Economics, The University of Kansas, Lawrence, KS 66045, USA
Xiyuan Liu: Department of Economics, The University of Kansas, Lawrence, KS 66045, USA

No 202017, WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS from University of Kansas, Department of Economics

Abstract: The degree of interdependences among holdings of financial sectors and its varying patterns play important roles in forming systemic risks within a financial system. In this article, we propose a VAR model of conditional quantiles with functional coefficients to construct a novel class of dynamic network system, of which the interdependences among tail risks such as Value-at-Risk are allowed to vary with a variable of general economy. Methodologically, we develop an easy-to-implement two-stage procedure to estimate functionals in the dynamic network system by the local linear smoothing technique. We establish the consistency and the asymptotic normality of the proposed estimator under time series settings. The simulation studies are conducted to show that our new methods work fairly well. The potential of the proposed estimation procedures is demonstrated by an empirical study of constructing and estimating a new type of dynamic financial network.

Keywords: Dynamic financial network; Functional coefficient models; Multivariate conditional quantile models; Nonparametric estimation; VAR modeling (search for similar items in EconPapers)
JEL-codes: C14 C58 C45 G32 (search for similar items in EconPapers)
Date: 2020-10, Revised 2020-10
New Economics Papers: this item is included in nep-ecm, nep-ets, nep-ore and nep-rmg
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www2.ku.edu/~kuwpaper/2020Papers/202017.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kan:wpaper:202017

Access Statistics for this paper

More papers in WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS from University of Kansas, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Professor Zongwu Cai ().

 
Page updated 2021-01-25
Handle: RePEc:kan:wpaper:202017